Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 55, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 30, 2004, 11:22 PM EDT for Martin County, Kentucky. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2004, 11:22 PM EDT (03:22 UTC)
- Expired
- May 31, 2004, 5:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Martin County, KY
The radar
The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 1:49 AM EDT | FLASH FLOOD | Laura, KY | PIGEONROOST FORK HAS OVERFLOWED ITS BANKS AND IS FLOODING TRAILOR HOMES WITH 2 FEET OF WATER. TRAILORS POSSIBLY BEING MOVED BY FLOOD WATERS. |
| May 31, 5:00 AM EDT | FLASH FLOOD | Inez, KY | NUMEROUS ROADS CLOSED THROUGHOUT COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 147 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 310322
FFWJKL
KYC159-310915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1122 PM EDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARTIN COUNTY IN KENTUCKY.
* UNTIL 515 AM EDT.
* AT 1114 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY
RAIN CONTINUED OVER NEARLY ALL OF MARTIN COUNTY. RAINFALL RATES
ARE CURRENTLY TOPPING TWO AND ONE HALF INCHES PER HOUR IN THE
HEAVIEST ACTIVITY...AND THIS BATCH OF RAINFALL IS EXPECTED TO
CONTINUE LONG ENOUGH TO RESULT IN FLASH FLOODING PROBLEMS ACROSS
THE COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. MOVE TO HIGHER GROUND. LEAVE
AREAS SUBJECT TO FLOODING WHEN WATER STARTS TO RISE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
LAT...LON 3797 8257 3788 8262 3774 8265 3770 8258
3769 8248 3771 8240 3777 8235 3791 8246
$$
PIEPERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 30, 10:35 PM EDT, 47 minutes earlier.
Area forecast discussion, May 30, 10:35 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1035 PM EDT SUN MAY 30 2004 .DISCUSSION... ISSUED A QUICK UPDATE TO THE ZONES FOR THE NEW TORNADO BOX. ALSO BROKE OFF THE SOUTHWEST ZONES FOR A BIT OF A LULL BEFORE THE SVR ACTIVITY RESUMES THERE LATE TONIGHT. && .PREV DISCUSSION... 431 PM EDT SUN MAY 30 2004 ADDED TORNADO WATCH AND FLOOD WATCH FRONT ON THE WAY TONIGHT...PLENTY OF ACTIVITY ASSOCIATED WITH WARM WHICH WILL PROCEED COLD FRONT WORKING IN FROM THE WEST LATE TONIGHT/EARLY MORNING. PLENTY OF SPIN IN THE ATMOSPHERE...LATEST VWP SHOWS MORE THAN 90 DEGREES OF VEERING IN THE LOWEST 4KFT. MADE ONLY SMALL CHANGED TO TEMPS...AND STAYED PRETTY CLOSE TO GUIDANCE. ADJUSTED POPS FOR NEW TIMING OF FRONT...AND USED CAT POPS BOTH TONIGHT...AND EARLY TOMORROW. SHOULD BEGIN TO CLEAR OUT FAIRLY QUICKLY BEHIND FRONT...WITH SCATTERED SKIES BY THE CONCLUSION OF THE AFTERNOON. NO VERY SHARP FOCUS CURRENTLY FOR ACTIVITY...AND THUS HAS BEEN ERRATIC AT BEST...WITH ROTATION IN NUMEROUS STORMS. COLD FRONT WILL PROVIDE MORE FOCUS AS IT COME THROUGH...AND WILL PROBABLY RESULT IN MORE BOWS/LINES...WITH CONTINUED ISOLATED SEVERE AND SUPERCELLS OUT AHEAD. && 628 AM EDT SUN MAY 30 2004 CURRENTLY HAVE WARM FRONT LIFTING ACROSS THE NORTHERN HALF OF THE CWA. MCC FORMED ALONG THE FRONT AND HAS EXPANDED IN COVERAGE TOWARDS EASTERN KENTUCKY DURING THE OVERNIGHT. WHILE IR SAT SHOWS CLOUD TOPS HAVE BEEN WARMING OVER THE PAST FEW SCANS...WILL HAVE TO WATCH OUT FOR TRAINING CELLS. SOME OF THE STRONGER ONES HAVE BEEN PUTTING DOWN RAINFALL RATES UP TO AN INCH AND A HALF PER HOUR. IN CONJUNCTION WITH WARM FRONT...A S/W IS LIFTING OUT OF THE TENN VALLEY THIS MORNING. ANOTHER COMPLEX HAS DEVELOPED IN SOUTHERN TENN...BUT IS SLIDING MORE EAST. ADDITIONAL SCATTERED SHOWERS AND STORMS ARE FIRING IN WARM SECTOR AIRMASS IN RESPONSE TO S/W. EXPECT THE ACTIVITY TO DIE DOWN IN THE AFTERNOON AS FORCING MECHANISMS RELAX. MODELS HAVE TRENDED FRONTAL BOUNDARY SLOWER TONIGHT...AND HAVE KEPT BEST POPS FOR MOST OF THE AREA UNTIL AFTER MIDNIGHT. SEVERE THREAT STILL LOOKS POSSIBLE...HOWEVER WITH SLOWER TIMING...LINE OF STORMS WILL HAVE TO PUSH A LONG WAY AND MAINTAIN. WITH LOTS OF CLOUD COVER OUT THERE...INSTABILITY WILL BE A LIMITING FACTOR. FORECAST SOUNDINGS ARE COMING IN MORE WET ADIABATIC. STILL HEALTHY WIND PROFILE COULD MAKE UP FOR THIS. IT APPEARS THAT DAMAGING WIND WOULD BE THE STRONGER THREAT...ESPECIALLY WITH WETBULBS OF 13K ADVERTISED BY FORECAST SOUNDINGS...WHICH WOULD REQUIRE QUITE A TALL CORE FROM A STORM. VEERING PROFILE AND PROGGED 0-3 KM HELICITIES IN THE 200-250 RANGE THROUGH MONDAY MORNING MAKE ISOLATED TORNADOES A CONTINUED POSSIBILITY. WITH LESS OF A THREAT PREDICTED BY SPC...HAVE CONTINUED WITH STRONG STORM WORDING IN THE ZONES AND SAVED THE SEVERE DETAILS FOR THE HWO. FLASH FLOODING STILL LOOKS LIKE A CONCERN WITH SOME TRAINING CELLS. GFS CONTINUES TO SHOW A BULLSEYE OF UPPER LEVEL DIVERGENCE AND CORRESPONDINGLY PRODUCES HIGHLY ELEVATED AMOUNTS OF QPF. LIKE THE TAKE ON THE ETA BETTER...AS SOME DIGGING INTO THE GFS MID AND UPPER LEVEL PATTERN REVEALS SOME QUESTIONABLE OUTCOMES. FRONT PUSHES THROUGH MONDAY...HOWEVER WITH AFOREMENTIONED SLOWER TIMING...MADE SOME POP ADJUSTMENTS...HOLDING ONTO CATEGORICAL AT LEAST FOR A FEW HOURS ON MONDAY MORNING. CHANGED VERY LITTLE OF THE REMAINING FORECAST PACKAGE FROM 00Z TUESDAY ONWARD. && .JKL WATCHES/WARNINGS/ADVISORIES.... TORNADO WATCH FOR ENTIRE CWA THROUGH 4 AM TONIGHT...FLOOD WATCH FOR ENTIRE CWA THROUGH NOON MONDAY. && GREIF
Hazardous weather outlook, May 30, 5:37 PM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 537 PM EDT SUN MAY 30 2004 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>119-311200- BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY- FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY- LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY- MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-POWELL KY- PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY-WOLFE KY- 537 PM EDT SUN MAY 30 2004 ...TORNADO WATCH THROUGH 8 PM TONIGHT... ...FLOOD WATCH THROUGH NOON ON MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. LIFT ALONG A COLD FRONT APPROACHING THE AREA FROM THE WEST... AND CONTINUED DESTABILIZATION...COMBINED WITH THE PATTERN OF WINDS ALOFT REMAIN FAVORABLE FOR THE FORMATION OF TORNADOES WITH ANY THUNDERSTORMS THAT DO DEVELOP. IN ADDITION...THE THREAT FOR DAMAGING WINDS...VERY HEAVY RAIN...AND LARGE HAIL EXISTS THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL LIKELY LINGER INTO THE MORNING HOURS MONDAY IN CONJUNCTION WITH A COLD FRONT PASSAGE. SOME OF THESE STORMS COULD BECOME SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN SEVERE WEATHER ACTIVITY... INCLUDING FUNNEL CLOUDS...TORNADOES...LARGE HAIL...DAMAGING WINDS ...AND HIGH WATER DUE TO FLASH FLOODING. KYZ120-311200- PIKE KY- 537 PM EDT SUN MAY 30 2004 ...FLOOD WATCH THROUGH NOON ON MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. LIFT ALONG A COLD FRONT APPROACHING THE AREA FROM THE WEST...WILL KEEP THE THREAT OF THUNDERSTORMS IN THE AREA THROUGH MUCH OF TONIGHT. THE THREAT FOR DAMAGING WINDS AND LARGE HAIL EXISTS IN ANY THUNDERSTORMS THAT DEVELOP TONIGHT...AS WELL AS ISOLATED TORNADOES AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL LIKELY LINGER INTO THE MORNING HOURS IN CONJUNCTION WITH A COLD FRONT PASSAGE. SOME OF THESE STORMS COULD BECOME SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN SEVERE WEATHER ACTIVITY... INCLUDING FUNNEL CLOUDS...TORNADOES...LARGE HAIL...DAMAGING WINDS ...AND HIGH WATER DUE TO FLASH FLOODING. PIEPER
In the hours before
Local storm report, May 30, 11:04 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1104 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1058 PM FLASH FLOOD ROYALTON 37.68N 83.02W
05/30/2004 MAGOFFIN KY TRAINED SPOTTER
KY 7 AND ROUTE 1635 ARE IMPASSABLE DUE TO HIGH WATER.
SPOTTER CAME ACROSS THESE COVERED ROADS AT 1058 PM.
&&
KOLocal storm report, May 30, 11:06 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1106 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0924 PM FLASH FLOOD MOUNT STERLING 38.06N 83.95W
05/30/2004 MONTGOMERY KY EMERGENCY MNGR
NUMEROUS ROADS ARE IMPASSABLE DUE TO FLASH FLOODING.
&&
KOLocal storm report, May 30, 11:10 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1110 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD PIKEVILLE 37.48N 82.51W
05/30/2004 PIKE KY EMERGENCY MNGR
ONGOING FLASH FLOODING AT JOHN CC MAYO AVE. ONE FOOT OF
WATER ESTIMATED FLOWING OVER THE ROAD. AT TOWN OF AUXIER.
&&
KOLocal storm report, May 30, 11:12 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1112 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD PRESTONSBURG 37.67N 82.77W
05/30/2004 FLOYD KY LAW ENFORCEMENT
TWO FEET OF WATER FLOWING OVER RTE 1750 AT ABBOTT CREEK
NEAR PRESTONSBURG.
&&
KOLocal storm report, May 30, 11:17 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1117 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 PM FLASH FLOOD MOUNT STERLING 38.06N 83.95W
05/30/2004 MONTGOMERY KY LAW ENFORCEMENT
DONALDSON RD AND CHILES HWY BETWEEN MT STERLING AND NORTH
MIDDLETOWN CLOSED DUE TO HIGH WATER. A PORTION OF PARIS
PIKE WAS ALSO CLOSED. REPORTED BY DISPATCH.
&&
KOLocal storm report, May 30, 11:21 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1121 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG CLAY CITY 37.86N 83.93W
05/30/2004 POWELL KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN ACROSS MAIN STREET AND BOTTOM
SECOND STREET.
&&
KOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:00 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 45 min |
| May 30, 8:09 PM EDT | Tornado Warning | JKL | Powell | 36 min |
| May 30, 8:16 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin | 44 min |
| May 30, 8:18 PM EDT | Severe Thunderstorm Warning | JKL | Lee | 42 min |
| May 30, 8:22 PM EDT | Flash Flood Warning | JKL | Menifee, Morgan | 4 hr |
| May 30, 8:22 PM EDT | Tornado Warning | JKL | Wolfe | 38 min |
| May 30, 8:25 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 50 min |
| May 30, 8:37 PM EDT | Tornado Warning | JKL | Estill | 38 min |
| May 30, 8:42 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 48 min |
| May 30, 8:51 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 39 min |
| May 30, 8:56 PM EDT | Flash Flood Warning | JKL | Breathitt, Magoffin, Wolfe | 4 hr |
| May 30, 8:58 PM EDT | Severe Thunderstorm Warning | JKL | Lee | 47 min |
| May 30, 9:10 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 50 min |
| May 30, 9:12 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin | 48 min |
| May 30, 9:17 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 43 min |
| May 30, 9:20 PM EDT | Severe Thunderstorm Warning | JKL | Powell, Wolfe | 40 min |
| May 30, 9:22 PM EDT | Flash Flood Warning | JKL | Johnson | 83 min |
| May 30, 9:22 PM EDT | Flash Flood Warning | JKL | Johnson | 6 hr |
| May 30, 9:24 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson | 51 min |
| May 30, 9:36 PM EDT | Tornado Warning | JKL | Breathitt | 24 min |
| May 30, 9:49 PM EDT | Flash Flood Warning | JKL | Floyd | 6 hr |
| May 30, 9:57 PM EDT | Tornado Warning | JKL | Breathitt, Knott | 48 min |
| May 30, 9:58 PM EDT | Severe Thunderstorm Warning | JKL | Powell | 47 min |
| May 30, 10:15 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 30 min |
| May 30, 10:16 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 44 min |
| May 30, 10:24 PM EDT | Tornado Warning | JKL | Floyd | 36 min |
| May 30, 10:27 PM EDT | Flash Flood Warning | JKL | Bath | 6 hr |
| May 30, 10:30 PM EDT | Severe Thunderstorm Warning | JKL | Menifee | 45 min |
| May 30, 10:32 PM EDT | Flash Flood Warning | JKL | Estill, Montgomery, Powell | 6 hr |
| May 30, 10:53 PM EDT | Tornado Warning | JKL | Pike | 52 min |
| May 30, 11:01 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 44 min |
| May 30, 11:02 PM EDT | Flash Flood Warning | JKL | Pike | 6 hr |
| May 30, 11:19 PM EDT | Tornado Warning | JKL | Magoffin | 41 min |
| May 30, 11:41 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 49 min |
| May 30, 11:44 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 46 min |
| May 31, 12:08 AM EDT | Flash Flood Warning | JKL | Breathitt, Magoffin, Menifee, Morgan, Wolfe | 6 hr |
| May 31, 12:11 AM EDT | Tornado Warning | JKL | Pike | 49 min |
| May 31, 12:39 AM EDT | Severe Thunderstorm Warning | JKL | Wayne | 66 min |
| May 31, 12:45 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 60 min |
| May 31, 12:49 AM EDT | Severe Thunderstorm Warning | JKL | Floyd | 41 min |
| May 31, 12:54 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Jackson, Montgomery, Powell and 1 more | 66 min |
| May 31, 12:57 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Jackson, Montgomery, Powell and 1 more | 63 min |
| May 31, 1:03 AM EDT | Tornado Warning | JKL | Pike | 42 min |
| May 31, 1:06 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary | 54 min |
| May 31, 1:23 AM EDT | Severe Thunderstorm Warning | JKL | Rowan | 67 min |
| May 31, 1:27 AM EDT | Tornado Warning | JKL | Bath | 33 min |
| May 31, 1:33 AM EDT | Severe Thunderstorm Warning | JKL | Elliott | 42 min |
| May 31, 1:39 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Lee, Menifee, Owsley, Whitley and 1 more | 66 min |
| May 31, 1:53 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Morgan, Perry | 52 min |
| May 31, 1:55 AM EDT | Tornado Warning | JKL | Elliott, Rowan | 65 min |
| May 31, 2:07 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Leslie, Magoffin | 53 min |
| May 31, 2:10 AM EDT | Tornado Warning | JKL | Morgan, Wolfe | 35 min |
| May 31, 2:13 AM EDT | Tornado Warning | JKL | Breathitt | 62 min |
| May 31, 2:20 AM EDT | Tornado Warning | JKL | Bell, Knox | 40 min |
| May 31, 2:26 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Harlan, Johnson, Knott | 64 min |
| May 31, 2:27 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Harlan, Johnson, Knott | 63 min |
| May 31, 2:35 AM EDT | Flash Flood Warning | JKL | Clay | 3 hr |
| May 31, 2:49 AM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 56 min |
| May 31, 2:54 AM EDT | Severe Thunderstorm Warning | JKL | Martin | 66 min |
| May 31, 2:55 AM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 50 min |
| May 31, 2:55 AM EDT | Severe Thunderstorm Warning | JKL | Martin | 65 min |
| May 31, 2:56 AM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 49 min |
| May 31, 3:00 AM EDT | Flash Flood Warning | JKL | Floyd, Johnson | 4 hr |
| May 31, 3:01 AM EDT | Tornado Warning | JKL | Johnson | 29 min |
| May 31, 3:02 AM EDT | Tornado Warning | JKL | Johnson | 28 min |
| May 31, 3:05 AM EDT | Tornado Warning | JKL | Floyd, Pike | 55 min |
| May 31, 3:14 AM EDT | Flash Flood Warning | JKL | Harlan, Letcher | 6 hr |
| May 31, 4:55 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Floyd, Harlan, Johnson, Letcher and 6 more | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.